A client with carcinoma of the lung develops the syndrome of - ProProfs Discuss
Topics
Products
Follow Us:

A client with carcinoma of the lung develops the syndrome of inappropriate antidiuretic hormone (SIADH) as a complication of the cancer. The nurse anticipates that which of the following may be prescribed? Select all that apply.



A. Radiation
B. Chemotherapy
C. Increased fluid intake
D. Serum sodium blood levels
E. Decreased oral sodium intake
F. Medication that is antagonistic to antidiuretic hormone (ADH)

This question is part of NCLEX Select All That Apply Practice Exam 4 (10 Questions)
Asked by Santepro, Last updated: May 23, 2020

+ Answer
Request

1 Answer

santepro

Santepro

Answered Aug 02, 2018

Radiation
Chemotherapy
Serum sodium blood levels
Medication that is antagonistic to antidiuretic hormone (ADH)

Cancer is a common cause of SIADH. In clients with SIADH. excessive amounts of water are reabsorbed by the kidney and put into the systemic circulation. The increased water causes hyponatremia (decreased serum sodium levels) and some degree of fluid retention. SIADH is managed by treating the condition and its cause. and treatment usually includes fluid restriction. increased sodium intake. and a medication with a mechanism of action that is antagonistic to ADH. Sodium levels are monitored closely. because hypernatremia can suddenly develop as a result of treatment. The immediate institution of appropriate cancer therapy (usually either radiation or chemotherapy) can cause tumor regression so that ADH synthesis and release processes return to normal.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.